MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 DXTEND MBLOC HUM EPI 1 D8 STD; DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEMS

DEPUY INTERNATIONAL LTD - 8010379 DXTEND MBLOC HUM EPI 1 D8 STD; DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEMS
Model Number 130708100
Medical Device Problem Codes Loss of or Failure to Bond (1068); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Joint Laxity (4526)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision of a delta xtend due to infection and dislocation.All components were removed and a cemented spacer was implanted.4x screws were also removed.The infection impacted the soft tissues causing the them to become lax and this resulted in a dislocation.Components were also loose as a result of the infection.Poly wear observed, which have been caused by the dislocation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received: 1.Was infection confirmed? yes.2.Can you confirm the primary surgery date or the original implantation date? i¿m unsure sorry.The patient was previously operated on at (b)(6).The patients¿ notes were unavailable which i why i unable to get any further information.3.If known, please also advise the primary surgeon/hospital.The previous surgery was done in 2018 at (b)(6).4.It was indicated that there was loosening.What components were loose? on what interface did the loosening occur? all components were loose.The stem was the only cemented implant, and this was loose at the implant-cement interface.5.Was the stem retained? please verify.The stem was removed.6.Did any of the previous revisions mentioned involve depuy products? unfortunately i am unable to confirm exactly what was done previously as the patient notes weren¿t available in theatre.7.Was there a surgical delay? if yes, what is the duration of the delay? no delay reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.All available photographs were reviewed.Complaint is not confirmed.In order to confirm the loosening allegation, a series of x-ray images is required.Visual examination of the photographic evidence did not identify any indication it contributed to the reported event.Nothing indicative of a product problem is identified.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
DXTEND MBLOC HUM EPI 1 D8 STD
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEMS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14031982
Report Number1818910-2022-06284
Device Sequence Number4559004
Product Code HSD
UDI-Device Identifier10603295027102
UDI-Public10603295027102
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K120174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number130708100
Device Catalogue Number130708100
Device Lot Number5300787
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer04/05/2022
05/04/2022
06/15/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date04/19/2022
05/07/2022
06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4 SCREWS; CEMENT MFG AND PRODUCT NAME UNKNOWN; DXTEND GLENOSPHERE STD D42MM; DXTEND HUMERAL SPACER +9MM; DXTEND METAGLENE; DXTEND STAND PE CUP D42 +6MM; UNK SHOULDER LOCKING SCREW; UNK SHOULDER LOCKING SCREW; UNK SHOULDER NON-LOCKING SCREW; UNK SHOULDER NON-LOCKING SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale